Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 63, NWS Raleigh, NC

May 7, 20094 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 7, 2009, 6:14 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 6:14 PM EDT (22:14 UTC)
Expired
May 7, 2009, 7:00 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:29 PM EDTHAIL 110 S Smithfield, NCTRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN JOHNSTON COUNTY AT HIGHWAY 71 AND STRICKLAND CROSSROADS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 6:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 072214
SVRRAH
NCC085-101-163-191-072300-
/O.NEW.KRAH.SV.W.0063.090507T2214Z-090507T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
  EXTREME EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 2 MILES NORTH OF SPIVEYS CORNER...MOVING EAST 
  AT 25 MPH. PENNY TO NICKEL SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON GROVE...
  GRANTHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3543 7831 3542 7807 3521 7809 3523 7851
      3527 7862 3533 7860
TIME...MOT...LOC 2213Z 270DEG 23KT 3530 7855

$$

BADGETT
2 follow-up statements
000 
WWUS52 KRAH 072236
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT THU MAY 7 2009

NCC085-163-072244-
/O.CAN.KRAH.SV.W.0063.000000T0000Z-090507T2300Z/
SAMPSON NC-HARNETT NC-
636 PM EDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL HARNETT
AND NORTH CENTRAL SAMPSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3527 7830 3528 7831 3527 7833 3528 7835
      3532 7842 3538 7845 3543 7831 3542 7807
      3521 7809
TIME...MOT...LOC 2234Z 240DEG 19KT 3536 7842

$$

NCC101-191-072300-
/O.CON.KRAH.SV.W.0063.000000T0000Z-090507T2300Z/
WAYNE NC-JOHNSTON NC-
636 PM EDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN JOHNSTON AND WEST CENTRAL WAYNE COUNTIES...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 3 MILES EAST 
OF BENSON...OR 10 MILES SOUTH OF SMITHFIELD...MOVING NORTHEAST AT 20 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3527 7830 3528 7831 3527 7833 3528 7835
      3532 7842 3538 7845 3543 7831 3542 7807
      3521 7809
TIME...MOT...LOC 2234Z 240DEG 19KT 3536 7842

$$

BADGETT
000 
WWUS52 KRAH 072252
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT THU MAY 7 2009

NCC101-191-072300-
/O.CON.KRAH.SV.W.0063.000000T0000Z-090507T2300Z/
WAYNE NC-JOHNSTON NC-
652 PM EDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN JOHNSTON AND WEST CENTRAL WAYNE COUNTIES...

AT 651 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED BY NATIONAL 
WEATHER SERVICE RADAR. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF 
PRINCETON... EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM 10 
MILES SOUTH OF SMITHFIELD. IF YOU ARE IN THE PATH OF THE STORM... 
TAKE SHELTER INDOORS IN AN INTERIOR ROOM UNTIL THE STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3527 7830 3528 7831 3527 7833 3528 7835
      3532 7842 3538 7845 3543 7831 3542 7807
      3521 7809
TIME...MOT...LOC 2248Z 252DEG 25KT 3539 7829

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:40 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 7, 3:40 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU MAY 7 2009

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS COUPLED WITH A SURFACE TROUGH IN THE
VICINITY WILL TRIGGER SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 235 PM THURSDAY...

AIR MASS CONTINUES TO DESTABILIZE AS MIXED LAYER CAPE AT 17Z AROUND
1500 J/KG AND SURFACE BASED LIFTED INDICES AROUND MINUS 5/MINUS 6
AND LOW LEVEL LAPSE RATES APPROACHING 8 DEG C/KM. 0-6KM BULK SHEAR
35-40KTS NOT SHABBY WITH WIND PROFILE FAIRLY UNIDIRECTIONAL. THESE
PARAMETERS SUGGEST THAT CELLS SHOULD EVENTUALLY INTO BROKEN LINE.
DAMAGING DOWNBURSTS AND LARGE HAIL APPEAR TO BE THE MAIN SEVERE
WEATHER FACTORS AS O-1KM HELICITY LESS THAN 100 M2/SEC2 AND LCL
HEIGHTS GENERALLY AT OR ABOVE 1000M. AT 1820Z...ALREADY SEEING
ISOLATED CELLS DEVELOP ALONG THE BLUE RIDGE AND ON A NARROW ZONE OF
SURFACE CONFLUENCE FROM LAURINBURG TO GOLDSBORO TO WILSON. EXPECT
THUNDERSTORM COVERAGE TO INCREASE IN COVERAGE AFTER 20-21Z AS MID
LEVEL TROUGH OVER THE LOWER OH-TN VALLEY ADVANCES EAST. WHILE
MAJORITY OF CONVECTION WILL DISSIPATE WITH LOSS OF HEATING...MAY SEE
SCATTERED CONVECTION PERSIST UP TO 04Z IN THE EAST AS THIS REGION
WILL BE IN THE FAVORABLE LEFT EXIT REGION OF 300MB JET OVER THE TN
VALLEY. FOR NOW...WILL GO WITH A SOLID CHANCE POP LATE THIS
AFTERNOON/EARLY EVENING WITH SLIGHT CHANCE POP IN THE EAST BY 04Z.

SKIES WILL BECOME MOSTLY CLEAR IN WAKE OF CONVECTION. MOIST LOW
LEVEL AIR MASS SHOULD ALLOW POCKETS OF FOG AND/OR STRATUS TO DEVELOP
BY DAYBREAK. MINS TONIGHT MAINLY IN THE MID 60S.

&&

.SHORT TERM /FRIDAY/...
AS OF 240 PM THURSDAY...

FRIDAY...CONDITIONALLY UNSTABLE AIR MASS WILL REMAIN ON PLACE BUT
FOCUS FOR CONVECTIVE DEVELOPMENT ASIDE FROM INSOLATION WILL NOT
ARRIVE UNTIL LATE IN THE DAY OR AFTER SUNSET. EXPECT SCATTERED
CONVECTION TO FIRE WITH A FEW STORMS BRIEFLY SEVERE LATE IN THE DAY.
STEADY SW FLOW AND DECENT INSOLATION WILL MAKE IT FEEL LIKE EARLY
SUMMER. LOW LEVEL THICKNESSES TOP OUT NEAR 1410M. PREVIOUS FORECAST
OF MID/UPPER 80S LOOKS ON TARGET.

&&

.LONG TERM TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 340 PM THURSDAY...

WARM SOUTHWEST FLOW OVER THE AREA FRIDAY NIGHT WILL RESULT IN
CONTINUATION OF UNSETTLED WEATHER SATURDAY AS WE REMAIN IN WARM
SECTOR... WITH BOUNDARY ALONG THE NORTH CAROLINA/VIRGINIA BORDER.
LOWS FRIDAY NIGHT WILL BE IN THE 60S. HIGHS SATURDAY WILL BE IN THE
80S WITH LOWER 90S ACROSS THE SOUTH AND EAST.

A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA LATE SATURDAY
AFTERNOON/SATURDAY EVENING... LINGERING SOUTH OF THE AREA THROUGH
EARLY MONDAY. UPPER LEVEL WESTERLY FLOW OVERRUNNING THE NORTHEAST
SURFACE COULD ENHANCE PRECIPITATION ESPECIALLY OVER THE SOUTHERN
PORTION OF THE CWA. ALSO THE WESTERLY FLOW WILL AID IN PUSHING THE
MERCURY UPWARDS. LOWS SATURDAY NIGHT WILL BE IN THE 60S... DROPPING
INTO THE 50S SUNDAY NIGHT. HIGHS SUNDAY WILL BE IN THE 70S NORTH TO
LOWER 80S SOUTH... COOLING TO THE 70S MONDAY.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST MONDAY
EVENING... AND REMAIN ENTRENCHED ALONG THE ATLANTIC SEABOARD THROUGH
WEDNESDAY MORNING. AS THE HIGH MOVES EAST AND SOUTHEAST WEDNESDAY
NIGHT AND THURSDAY... MOISTURE WILL INCREASE ACROSS THE WEST AND
NORTH. HIGHS TUESDAY THROUGH THURSDAY WILL BE IN THE 70S... EXCEPT
FOR SOME LOWER 80S ACROSS THE SOUTHEAST ON THURSDAY. LOWS WILL BE IN
THE 50S TUESDAY NIGHT AND WEDNESDAY NIGHT.
&&

.AVIATION /17Z THURSDAY THROUGH TUESDAY/...
AS OF 103 PM THURSDAY...

A MOIST AND CONDITIONALLY UNSTABLE AIR MASS WILL REMAIN IN PLACE
ACROSS CENTRAL NC THROUGH THE WEEKEND. THIS WILL RESULT IN MAINLY
VFR CONDITIONS WITH PERIODS OF MVFR/IFR DUE TO SCATTERED CONVECTION
AND EARLY MORNING FOG AND/OR STRATUS.

THROUGH 03Z FRI...A WEAK SURFACE TROUGH WILL EDGE SLOWLY EAST ACROSS
CENTRAL NC. AIR MASS AHEAD OF THIS FEATURE WILL CONTINUE TO
DESTABILIZE DUE TO STRONG HEATING. EXPECT TO SEE SCATTERED
CONVECTION TO POP OVER THE WESTERN PIEDMONT BETWEEN 20-22Z WITH
CONVECTION POSSIBLY FORMING INTO A BROKEN LINE BY 22Z. THIS LINE OF
CONVECTION SHOULD PROGRESS EAST INTO THE SANDHILLS AND COASTAL PLAIN
BY 00Z. WITH LOSS OF HEATING...SHOULD SEE CONVECTION DIMINISH
DISSIPATE BY 04Z.

SKIES SHOULD CLEAR AFTER 04Z. COOLING OF MOIST AIR MASS NEAR THE
SURFACE SHOULD RESULT IN FORMATION OF WIDESPREAD FOG AND/OR STRATUS
BY DAYBREAK FRIDAY. FOG/STRATUS SHOULD BURN OFF BY 13Z FRIDAY.

EXPECT VFR CONDITIONS THROUGH MOST OF FRIDAY. EXPECT ANY CONVECTION
FRIDAY TO HOLD OFF UNTIL LATE IN THE DAY (AFTER 21Z). MAY SEE
CONVECTION PERSIST A BIT LONGER FRIDAY NIGHT AS UPPER LEVEL TROUGH
CROSSES REGION.

THE MOIST AND UNSTABLE AIR MASS WILL PERSIST ACROSS THE REGION
THROUGH EARLY NEXT WEEK. A LINGERING SURFACE BOUNDARY WILL HELP TO
INITIATE SCATTERED CONVECTION EACH AFTERNOON/EVENING. THIS WILL
RESULT IN PERIODS OF MVFR/IFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RHJ
AVIATION...WSS
Hazardous weather outlook, May 7, 1:31 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT THU MAY 7 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
131 PM EDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE STORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING ACROSS CENTRAL NORTH CAROLINA. A MOIST AND UNSTABLE AIR
MASS COUPLED WITH A SLOW MOVING SURFACE BOUNDARY AND INCREASING
WINDS ALOFT WILL SUPPORT THE DEVELOPMENT OF SCATTERED STRONG TO
SEVERE THUNDERSTORMS. THE STORMS SHOULD DEVELOP ACROSS THE REGION
BY 5 PM...ESPECIALLY OVER THE WESTERN PIEDMONT. THE STORMS WILL
PROGRESS EAST INTO THE REMAINDER OF THE PIEDMONT...SANDHILLS AND
COASTAL PLAIN BY 8 PM. THE STORMS WILL DIMINISH AFTER 11 PM.

THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG DAYTIME HEATING WILL SUPPORT STRONG TO SEVERE AFTERNOON
STORMS FRIDAY AND AGAIN ON SATURDAY AS A SURFACE BOUNDARY LINGERS
ACROSS THE AREA. THE MAIN THREAT WILL BE STRONG DAMAGING WIND
GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 11 PM.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

In the hours before

Special weather statement, May 7, 4:25 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU MAY 7 2009

NCZ078-072100-
WAYNE-
425 PM EDT THU MAY 7 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL WAYNE COUNTY
THROUGH 500 PM EDT...

AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELROY...AND
LOCATIONS NEAR HIGHWAY 13 AND HIGHWAY 70 IN EAST CENTRAL WAYNE
COUNTY.

GUSTY WINDS OF 30 TO 40 MPH AND PEA SIZED HAIL ARE EXPECTED WITH
THIS STORM.

VINCENT
Local storm report, May 7, 4:39 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             1 NNE GOLDSBORO         35.39N 77.97W
05/07/2009  E0.88 INCH       WAYNE              NC   TRAINED SPOTTER

            TRAINED SPOTTER IN THE JEFFERSON PARK AREA OF GOLDSBORO
            REPORTED NICKEL SIZE HAIL AND ESTIMATED WINDS GUSTING 45
            TO 50 MPH.

&&

TDH
Local storm report, May 7, 4:59 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 NE GOLDSBORO          35.39N 77.96W
05/07/2009  M0.88 INCH       WAYNE              NC   MESONET

            COCORAHS OBSERVER REPORT. HAIL FELL ALONG WITH 0.78 INCH
            OF RAIN IN 30 MINUTES. HAIL LASTED SIX MINUTES. 50 MPH
            WIND GUST AS WELL.

&&

DJF
Local storm report, May 7, 5:19 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             3 N HARRELLS            34.77N 78.21W
05/07/2009  E1.00 INCH       SAMPSON            NC   LAW ENFORCEMENT

&&

DJF
Special weather statement, May 7, 5:24 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT THU MAY 7 2009

NCZ088-072200-
CUMBERLAND-
524 PM EDT THU MAY 7 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
600 PM EDT...

AT 524 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HOPE MILLS...OR ABOUT 12 MILES NORTHEAST OF RED
SPRINGS...MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...AND
CEDAR CREEK.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM

VINCENT
Special weather statement, May 7, 5:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU MAY 7 2009

NCZ042-043-078-072215-
JOHNSTON-WAYNE-WILSON-
536 PM EDT THU MAY 7 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WILSON... EASTERN
JOHNSTON AND WAYNE THROUGH 615 PM EDT...

AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KENLY AND 4 MILES SOUTHWEST OF PRINCETON... MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PRINCETON AROUND 540 PM EDT...
GOLDSBORO AROUND 600 PM EDT... FREMONT AROUND 605 PM EDT.

GUSTY WINDS OF 40 MPH... SMALL HAIL... VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

TAKE SHELTER INDOORS UNTIL THESE STORMS PASS.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:28 PM EDTSevere Thunderstorm WarningRAHWayne23 min
May 7, 4:47 PM EDTSevere Thunderstorm WarningRAHSampson32 min
May 7, 5:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson45 min
May 7, 5:46 PM EDTSevere Thunderstorm WarningRAHWayne44 min
May 7, 7:00 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.